Skin Care Talk banner

1 - 18 of 18 Posts

·
Registered
Joined
·
500 Posts
Discussion Starter #1
ive been using 4 % hq and 0.025 trention and 50spf cream for 2 weeks twice a day.how long roughly will i notice,
also should i add to my regimen to speed things up ,if so any ideas what to add thanks
 

·
Registered
Joined
·
6,896 Posts
Firstly, skin sheds in a 4 week cycle, roughly s pre-existing melanin rich skin is still sitting on there. As you exfoliate away over time (assisted by the RA) the newer skin affecterd by the HQ will become visible. You might try increasing your RA to 0.05%. When you apply your HQ, it has to be on clean skin: not on sunscreen or other lotions. Try using Likas Papaya soap (cheap & good!) as it really cleans skin removing any debris so your creams sink in better. Going for speed is seldom a good idea: this is where people overdo & irritate their skin. If your skin is very dark (jennifer Hudson) & thick, results will come, but they'll take longer as there's a lot of melanin rich skin to exfoliate away.
 

·
Registered
Joined
·
500 Posts
Discussion Starter #3
ondine im using 0.025 trention with hq 4% and likas papaya soap,my face is a bit sore and red and completely peeling not in sheets like tca more like little bits everyware is the trention to strong and im using lowest strength i think cheers for help my skin can be seen in my thread male beard hyperpigmentation mixed race skin but my hyperpigmentation is at a guess 3 or 4 shades darker than the rest of my skin
 

·
Registered
Joined
·
6,896 Posts
You are very sensitive to the RA! Are you using RA every day? Are you using it 2x/day mixed with the HQ? Perhaps you might try alternating days like this:

day 1: HQ morning & evening.
Day 2: RA at night only (no HQ on day 2)

This works very well for many people & it might decrease your sensitivity.
 

·
Registered
Joined
·
500 Posts
Discussion Starter #5
im mixing hq with retin a morning and night and washing with likas morning and night .when will the peeling go its nasty,also i may try using retin a like u say.
i was shocked when i was peeling becase you are not ment to peel .do you think now my skins peeling will hq or likas damage me instead of lighten
 

·
Registered
Joined
·
6,896 Posts
RA DOES cause peeling BUT you shouldn't have a rash, or bleeding or severe redness. The likas is only on the skin a short time so I doubt it'll damage your skin. If the skin under the dead skin that is peeling is abraided or damaged in any way, allow it to heal then try the alternating method. If the RA still irritates you too much, then it just might not be the correct product for you.
 

·
Registered
Joined
·
500 Posts
Discussion Starter #7
my face is completely red now 10 times worse than before treatment ,im going to stop using everything and see if my face goes back to normal ,then use hq alone will it work well without retain a ,im posting pics of the damage all the red bits are smooth not raised has retain a burned my skin?
 

·
Registered
Joined
·
500 Posts
Discussion Starter #8
the picsAttachment 386
there are red marks on my neck they are not spots they are smooth should i quit my regimen

 

·
Registered
Joined
·
6,896 Posts
I see what you mean. It doesn't look burned, but irritated. If the 0.025% did this to you, it is the wrong option for you at present. Apply some mild anti-inflammatory ointment to it (OTC at any pharmacy) according to the directions on the package. Once it has healed completely, you can begin a more gentle regimen. Thanks so much for posting the photos. It is vital for people to understand that not everything is for everyone & to know when to STOP using something. I hope you heal quickly & are back on track in a flash.
 

·
Registered
Joined
·
500 Posts
Discussion Starter #10
so will hq work well without retain a ,thanks 4 the kind words,i hate the set back but skin should exfolate on its own with likas help i guess,and the thing is i dont have sensitive skin ,maybe i do.

ps the thing by my eye is tca waiting to peel if any1 was wondering
 

·
Registered
Joined
·
670 Posts
I was wondering what that was. I will suggest St.Ives Apricot Scrub if the Retin A was just for your face. Use this scrub gently and no more than once a week. It'll make your face feel soooo smooth! The St.Ives will be more than enough to let your HQ penetrate into your face. I'd suggest using it after you've heeled. Maybe your face needs a break from everything except for soap, at the moment.
 

·
Registered
Joined
·
500 Posts
Discussion Starter #12
cheers i think your right ill defo get the st ives scrub,but im stopping everything 4 now even likas as it may be that irritating me aswell
 

·
Registered
Joined
·
6,896 Posts
Do not use any abrasive products until you are 100% healed. YES HQ can lighten w/o RA. there are other options to look into once your skin is ready. You may not have generally sensitive skin: it may just be sensitive to tretinoin! I can't use Ivory Soap but I tolerate RA well. Please don't be discouraged. You'll be ready to try again in a flash.
 

·
Registered
Joined
·
394 Posts
Live1, I had the redness too when i started using retin-a. Question, do you apply it on completely dry skin i.e do you wait 30mins after shower be4 applying?
Also you want to start slowly with retin-a and increase usage as your skin gets used to it. It takes time for skin to get used to it and IMO, u didn't crawl before you started walking. Mixing retin-a and HQ and applying twice a day is a bit too much for a new user.
Slow down on everything for now, let your skin heal and then try using retin-a once in 3 days, you can use HQ every morning and on nights that you're not using retin-a.
Also you can mix retin-a with an emollient if your skin still wont tolerate it. Retin-a is the no 1 prescribed cream to be used with bleaching cream as an exfoliant, you won't find anything better than that.
I almost gave up on retin-a too but couldn't cuz I didn't want to miss out on the benefits. If you read around this site, you'll find a lot of horror stories including mine from new users of retin-a but once the horror of the few weeks is over, you start reaping the benefits. Good luck!
 

·
Registered
Joined
·
500 Posts
Discussion Starter #16
im using products because of the hyperpigmentation in my beard area because i had bad ingrowing hairs and they made the skin 3 shades darker,when i shave i look like i have a dark beard,not clean looking .

chek out my thread male beard hyperpigmentation ,my face is looking a bit less angry red today i used savolon cream,im glad i did not buy trention 0.1 ,i was going to as i thought 0.025 is to weak.by the way im mixed race same colour as rihanna the singer,i just want my whole face to match as it used to lol
 

·
Registered
Joined
·
500 Posts
Discussion Starter #17
little update my sore face is fine now i just stopped likas as that was burning as the retin a and likas was over exfoliating.im still using 0.025 and alustra ,my face is still peeling like crazy,any way when will i expect to see some lightening .so far nothing ,i know its not been that long using it ,but i really dont think its doing anything,i was thinking of trying mono or something more than 4%hq as that seems so weak,.is it possible to be a non responder,my natural color is riahannas color .but my hyperpigmentation is say tysons color
 

·
Registered
Joined
·
500 Posts
Discussion Starter #18
oh i forgot to say is mono available in uk
 
1 - 18 of 18 Posts
Top